Last year I got hives towards the end of a strep infection. This year again I was sick and now i am feeling better but getting hives again. The strep test from the doc was negative.
I am wondering, does this happen to anyone else? I am pretty sure it is not related to food or medicine. It seems to happen as my body is fighting the virus. An allergic reaction to...the virus? If so, why towards the end?
Benadryl clears everything up but I am still curious as to why I would only get hives AFTER the main sickness has occurred.
Like I said, no meds, no antibiotics taken.
I am interested in knowing what causes the hives and why the hives only appear later in the infection.
I would also love to know why HIVES appears towards the end of a sickness. In my case & my 4 year old daughters, we've got had the gastro [vomiting & diarrhoea tummy bug] which we're still getting over & now hives!!! My daughter has had hives before & on that occasion the doctor said it was due to a colds virus she had, cos at the time she had a cold. It also appears, she may be getting a cold again this time too.
It's annoying to say the least!! And, am hoping that everytime she gets very sick, she's not going to be getting hives each time?
And what on earth do you do with the hives? All I find that helps her is to keep her near freezing & considering it's winter isn't exactly an ideal solution, but it's one that helps.
So, yes I'd love to know more about sickness & hives??? What gives????
Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. Hives result from dilation of capillaries allowing fluid to leak out into the surrounding tissue, the epidermis.They are of two types:acute and chronic(when hives persist for more than 6 weeks). The most likely triggers for acute urticaria are allergies to pets, horses, latex and foods, such as shellfish and nuts,bee or wasp stings,allergies to medicines,Viral infections, such as glandular fever and herpes, dental and sinus infections, fungal infections, blood transfusions and vaccines.
The cause of chronic urticaria is often more difficult to identify. Most cases are called chronic idiopathic urticaria, which means they're caused by the body's unexplainable development of antibodies to itself (auto-antibodies).
The mainstay of treatment is antihistamine and non-sedating antihistamines such as Cetirizine(Zyrtec) or Loratadine(Claritin) may be needed to get symptom relief. Sedating antihistamines such as Chlorphenamine(Benadryl)is used at night to get urticaria control. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.
You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. It helps stabilize mast cells so they are less likely to release histamine.Also apply calamine lotion and mild steroid cream on the rash.
If the symptoms persist then pls consult a dermatologist.
Hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.